Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2012, 3:37 PM CDT for Houston County, Alabama. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 14, 2012, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:47 PM CDT | TSTM WND DMG | Webb, AL | TREES AND POWER LINES BLOWN DOWN IN NORTHERN HOUSTON COUNTY. |
| Jun 14, 3:50 PM CDT | TSTM WND DMG | 2 Ene Webb, AL | TREES DOWN ON WALLACE BUIE ROAD. REPORTED BY DOTHAN EAGLE. |
| Jun 14, 3:50 PM CDT | TSTM WND DMG | 2 Sw Webb, AL | TREES DOWNED ON JIMBO ROAD. REPORTED BY DOTHAN EAGLE. |
| Jun 14, 4:05 PM CDT | TSTM WND DMG | Dothan, AL | DISPATCH IN HOUSTON COUNTY REPORTS MULTIPLE CALLS RELATED TO TREE DAMAGE...DOWNED POWER LINES...AND POWER OUTAGES IN THE NORTHERN PART OF HOUSTON COUNTY AND IN THE DOTHAN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WUUS52 KTAE 142037
SVRTAE
ALC069-142100-
/O.NEW.KTAE.SV.W.0211.120614T2037Z-120614T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 400 PM CDT
* AT 331 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WEBB...AND MOVING SOUTHWEST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHFORD...COWARTS...TAYLOR AND DOTHAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3131 8512 3108 8516 3107 8535 3113 8549
3118 8548 3131 8537 3131 8526
TIME...MOT...LOC 2037Z 039DEG 11KT 3124 8529
$$
08-LAMERS1 follow-up statement
966
WWUS52 KTAE 142051
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM CDT THU JUN 14 2012
ALC069-142100-
/O.CON.KTAE.SV.W.0211.000000T0000Z-120614T2100Z/
HOUSTON AL-
351 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL HOUSTON COUNTY...
AT 350 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR COWARTS...MOVING SOUTHWEST AT 15 MPH.
TREES AND POWER LINES HAVE BEEN BLOWN DOWN IN NORTHERN HOUSTON
COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOTHAN...KEYTONS...OLYMPIA SPA RESORT...ARDILLA...WILSON MILL...
TAYLOR...REHOBETH...MEMPHIS...LOVETOWN AND HODGESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3131 8512 3108 8516 3107 8535 3113 8549
3118 8548 3131 8537 3131 8526
TIME...MOT...LOC 2051Z 039DEG 11KT 3121 8532
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:45 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 14, 1:45 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Thu Jun 14 2012 .SYNOPSIS... The combination of a quasi-stnry frontal boundary and a passing shortwave has produced a very active afternoon with strong to severe storms with damaging winds and possibly hail and very heavy rain across inland counties especially GA and Big Bend. Keeping a close eye on GA storms for localized flooding concerns. AT UPPER LEVELS... The large scale pattern has deamplified some in last 24 hrs. This is highlighted by low across Nrn ND/Canadian border with trough SWWD to Srn CA. in nrn stream weak ridging Dakotas Ewd to Ern seaboard and in Srn stream ridging Desert SW Ewd to TX and broad weak trough Ewd into adjacent Wrn Atlc with low over Ern LA. Satellite shows enhanced WNW flow from base of ridge in NM to across SE TX and into local region. Also multiple MCV and/or other minor impulses propagating E through this trough. One exited FL Panhandle this aftn and another was moving ESE across MS. Models show than Srn stream ridge will build ENE into the Srn Plains with ridge extending toward NE region Fri into Sat. In response, trough over extreme Wrn Atlc retrogrades SWWD over Nrn Gulf Coast to Mid South region. Assocd shortwave across local area this aftn exits local region by tonight while cutoff low develops just east of Carolina coast with trough SWD to Bahamas. All this places local area in wake of shortwave and in backside of Atlc trough yielding dry NLY flow advecting into region. However new guidance keeps moisture in a little longer. This reflected in area model soundings. i.e. GFS TAE with 1.90 inch PWAT at 18z Thurs dropping to 1.13 inch PWAT by 00z Sat. AT LOWER LEVELS... Analysis showed a cold front across Srn MS and AL, connecting to a backdoor front from N FL into Atlc. This leaves a broad area of low pressure ahead of these fronts across Srn most FL counties and adjacent waters. MSAS shows a weak trough extending from backdoor front swwd to a weak surface low roughly 50 miles south of Destin. This backdoor front and trough were drifting swwd and helping to focus this afternoons storms. Farther upstream, high pressure was centered well north of the area and a high located in the central GOMEX. Under high to our N building swd, the backdoor front will move S into nrn most coastal waters this eve leaving drier air in its wake. Upstream, strong high beginning to build swd along Ern seaboard. This will push backdoor front S of local area but latest guidance slowing it down and keeping more moisture in area into Fri. then...NE flow and slightly cooler but noticeably drier air advecting across the region into the weekend. && .SHORT TERM...(TONIGHT through SUNDAY) The shortwave/front combination will keep storms over area til around midnight. Some will remain strong to possibly severe with locally heavy rainfall. Significant and progressive drying out begins on Fri but mainly felt Sat into Sun. Mildly cooler airmass from NE-SW so max temps inch down a couple of degrees each day, but especially over S/Cntrl GA. THIS EVENING...Likely to categorical POPs with locally heavy rain. added heavy rain, small hail and gusty winds to grids. TONIGHT...40-60% N-S mainly eve POP gradient. Some eve storms may be strong to isold severe. Lows upper 60s N to low 70s coast. FRIDAY...20-40% N-S pop gradient daytime, 10-30% NE-SW POP gradient. Expect locally gusty winds in wake of front. Highs around 90, Lows 65 north to low 70s coast. SATURDAY...10-20% pops. Highs mid 80s coast to upper 80s inland. Lows low 60s north to near 70 coast. SUNDAY...no pops. Highs mid to upper 80s. && .LONG TERM...(Sunday night through next Thursday) Deep layer ridging builds into the region along with a much drier airmass filtering in the mid to upper levels. The ridge begins to break down as a trough slides east from the northern Plains into the Mid-West. The axis of an east to west surface ridge will remain north of our CWA through most of the extended period providing a northeast to east low level flow. An isolated shower or thunderstorm is possible each day from either the panhandle or east coast sea breezes but should not be enough to mention in zones. Will only have silent 10% PoPs in grids. High temperatures will be near seasonal levels while min temps drop into the lower to mid 60s most areas at least through Tuesday before rebounding back to around 70 by mid week. && .AVIATION...thru 18z Brief MVFR and lcl IFR cigs/vsbys expected around any stronger storms and heavy showers thru 04z. MVFR cigs/vsbys possible toward sunrise all terminals. Otherwise, VFR conditions are expected through most of the TAF period. Scattered thunderstorms will be possible 16z-18z Fri with brief MVFR vsbys/cigs mainly ABY/TLH/VLD. && .MARINE... Winds and seas will begin to increase late tonight and Friday as a strong area of high pressure builds across the eastern CONUS. East winds and seas should occasionally reach exercise caution levels this Sat night, especially well offshore and during the late night and early morning hours. the Atlantic high will weaken beginning Sunday with winds falling below exercise caution levels. && .FIRE WEATHER... No fire weather concerns for the next few days. Much drier air will arrive for the weekend and we will have to monitor minimum relative humidity values closely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 91 66 89 64 / 50 30 10 10 10 Panama City 72 89 73 85 69 / 40 40 30 20 10 Dothan 69 91 66 88 63 / 50 20 10 10 10 Albany 69 89 66 87 62 / 60 20 10 10 0 Valdosta 67 91 65 87 63 / 60 20 10 10 10 Cross City 68 90 65 89 64 / 60 40 10 20 10 Apalachicola 71 87 67 87 70 / 40 40 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/HARRIGAN
Hazardous weather outlook, Jun 14, 4:08 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 508 AM EDT THU JUN 14 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 508 AM EDT THU JUN 14 2012 /408 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE...WITH WIND GUSTS IN THE 40 TO 60 MPH RANGE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY...MAINLY IN NORTH FLORIDA. THESE STORMS ARE UNLIKELY TO BE SEVERE. ALMOST NO RAIN IS EXPECTED THIS WEEKEND AS MUCH DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED STRONG TO SEVERE STORMS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 14, 2:12 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT THU JUN 14 2012
FLZ017-027-141945-
LEON FL-INLAND WAKULLA FL-
312 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...
* UNTIL 345 PM EDT
AT 307 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR TALLAHASSEE...OR NEAR SOUTHWOOD...MOVING SOUTHWEST
AT 25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3030 8425 3031 8451 3059 8432 3061 8420
3035 8409 3027 8420 3027 8424
TIME...MOT...LOC 1912Z 049DEG 21KT 3037 8425
15-HARRIGANSpecial weather statement, Jun 14, 2:36 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EDT THU JUN 14 2012 GAZ146-142015- COLQUITT GA- 336 PM EDT THU JUN 14 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLQUITT COUNTY... * UNTIL 415 PM EDT AT 330 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LARGE AREA OF STRONG THUNDERSTORMS NEAR MOULTRIE THAT WERE NEARLY STATIONARY. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3131 8355 3105 8358 3105 8397 3132 8397 TIME...MOT...LOC 1935Z 263DEG 18KT 3117 8377 08-LAMERS
Local storm report, Jun 14, 2:47 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL FUNSTON 31.20N 83.87W
06/14/2012 E1.00 INCH COLQUITT GA LAW ENFORCEMENT
LARGE HAIL REPORTED.
&&
GOULDLocal storm report, Jun 14, 2:49 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG FUNSTON 31.20N 83.87W
06/14/2012 COLQUITT GA LAW ENFORCEMENT
2 TREES FELLED BY DOWNBURST.
&&
GOULDSpecial weather statement, Jun 14, 2:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT THU JUN 14 2012
ALZ069-GAZ142-142030-
HOUSTON AL-EARLY GA-
257 PM CDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN EARLY
COUNTY IN SOUTHWEST GEORGIA AND EASTERN HOUSTON COUNTY IN SOUTHEAST
ALABAMA...
* UNTIL 330 PM CDT/430 PM EDT/
AT 355 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES EAST OF ASHFORD...OR NEAR GORDON...MOVING
NORTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3109 8524 3123 8528 3130 8520 3121 8492
3107 8493
TIME...MOT...LOC 1957Z 124DEG 9KT 3117 8510
08-LAMERSSpecial weather statement, Jun 14, 3:30 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT THU JUN 14 2012
ALZ067-069-GAZ142-142100-
HOUSTON AL-EARLY GA-HENRY AL-
330 PM CDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EARLY...HENRY AND
HOUSTON COUNTIES...
* UNTIL 400 PM CDT/500 PM EDT/
AT 327 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LARGE
AREA OF STRONG THUNDERSTORMS OVER EARLY...HENRY...AND HOUSTON
COUNTIES. THESE STORMS WERE MOVING VERY SLOWLY...GENERALLY 10 MPH.
OCCASIONAL WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORM ALONG
WITH FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS.
LAT...LON 3134 8496 3126 8506 3112 8510 3117 8543
3130 8542 3145 8530 3150 8508 3144 8492
TIME...MOT...LOC 2030Z 359DEG 11KT 3124 8524
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:57 PM CDT | Special Weather Statement | TAE | Houston | 33 min |
| Jun 14, 3:30 PM CDT | Special Weather Statement | TAE | Houston | 30 min |
| Jun 14, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 35 min |
| Jun 14, 4:28 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 62 min |
| Jun 14, 4:38 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 52 min |
| Jun 14, 4:54 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 51 min |
| Jun 14, 5:26 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.